Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 7, 2021Covington County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 7, 2021, 2:18 PM CDT for Covington County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 2:18 PM CDT (19:18 UTC)
Expired
Jun 7, 2021, 3:00 PM CDT
In force
42 min
Issued by
NWS Mobile, AL

County Covington County, AL

The radar

The Eglin Afb radar (KEVX), 83 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1337 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

862 
WWUS84 KMOB 071918
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
218 PM CDT Mon Jun 7 2021
 
ALZ060-072000-
Covington AL-
218 PM CDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN COVINGTON COUNTY UNTIL 300 PM CDT...

At 217 PM CDT, the strong thunderstorm was located 12 miles northwest
of Laurel Hill, or 16 miles southwest of Andalusia, moving northeast
at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southern Covington
County.

LAT...LON 3099 8647 3099 8651 3100 8669 3100 8670
      3109 8670 3136 8659 3120 8629
TIME...MOT...LOC 1917Z 219DEG 13KT 3109 8660 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 7, 1:02 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 7, 1:02 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
102 PM CDT Mon Jun 7 2021

.NEAR TERM /Now Through Tuesday/...An upper trof over the eastern
portions of the southern and central Plains continues on a gradual
weakening trend along with a slow northeastward movement through
Tuesday. An upper ridge axis oriented just off the East Coast into
the extreme eastern Gulf drifts westward in response, becoming
oriented from the coast of the Carolinas across the northern
Florida peninsula into the central Gulf. A surface ridge remains
in place from the western Atlantic to generally along the northern
Gulf coast and maintains a southerly flow over the forecast area
through Tuesday. Precipitable water values mostly range from
1.6-1.8 inches through the period. Expect scattered to potentially
numerous showers and storms during the rest of the day, with
coverage dropping off quickly this evening with the loss of
daytime heating.  A sea breeze along with a continuing series of
modest shortwaves moving across the region look to support
scattered to numerous showers and storms developing through the
day on Tuesday, with the better coverage expected mainly over
interior areas. Model soundings show some drier air shifting
westward across the northeastern Gulf and portions of the coastal
counties on Tuesday, likely the result of subsidence effects
associated with the upper ridge. It's possible that this may
reduce pops further than the chance pops currently in the forecast
for the afternoon hours and will continue to monitor. May see some
strong storms develop this afternoon and Tuesday afternoon along
with locally heavy rains due to slow storm movement, but severe
storm development is not expected. Lows tonight range from around
70 well inland to the mid 70s at the coast. Highs on Tuesday will
be in the mid to upper 80s. Based on beach reports, have continued
with a high risk of rip currents along the western Florida
panhandle beaches through the tonight, while a moderate risk of
rip currents is otherwise expected through Tuesday. /29

&&

.AVIATION...
18Z issuance...Scattered to potentially numerous showers and
storms will affect the area this afternoon, then coverage
diminishes this evening. Showers and storms redevelop Tuesday
morning. MVFR to VFR ceilings are expected through the period.
Southeasterly winds 5 to 10 knots this afternoon diminish tonight
then increase to 5 to 10 knots Tuesday morning. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 7, 12:26 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
1226 PM CDT Mon Jun 7 2021

ALZ056-060-071815-
Conecuh AL-Covington AL-
1226 PM CDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CONECUH AND WESTERN COVINGTON COUNTIES UNTIL 115 PM
CDT...

At 1226 PM CDT, the strong thunderstorm was located 13 miles
southwest of Andalusia, moving north at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
River Falls, Red Level and Gantt.

LAT...LON 3110 8657 3111 8670 3119 8670 3118 8673
      3120 8674 3119 8675 3118 8677 3119 8676
      3120 8677 3122 8677 3122 8676 3123 8677
      3146 8677 3143 8646
TIME...MOT...LOC 1726Z 188DEG 13KT 3119 8666
Special weather statement, Jun 7, 2:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
218 PM CDT Mon Jun 7 2021

ALZ060-072000-
Covington AL-
218 PM CDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN COVINGTON COUNTY UNTIL 300 PM CDT...

At 217 PM CDT, the strong thunderstorm was located 12 miles northwest
of Laurel Hill, or 16 miles southwest of Andalusia, moving northeast
at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southern Covington
County.

LAT...LON 3099 8647 3099 8651 3100 8669 3100 8670
      3109 8670 3136 8659 3120 8629
TIME...MOT...LOC 1917Z 219DEG 13KT 3109 8660

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:02 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile, Washington3 hr
Jun 6, 7:40 PM CDTSpecial Weather StatementMOBBaldwin95 min
Jun 6, 9:05 PM CDTRip Current StatementMOBBaldwin, Mobile4 days
Jun 7, 9:34 AM CDTRiver Flood WarningMOBClarke, Washington21 days
Jun 7, 12:26 PM CDTSpecial Weather StatementMOBCovington49 min
Jun 7, 6:15 PM CDTSpecial Weather StatementMOBChoctaw45 min
Jun 7, 6:36 PM CDTSpecial Weather StatementMOBConecuh39 min
Jun 7, 6:45 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe45 min
Jun 7, 9:36 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry21 days
Jun 7, 9:39 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne8 days

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.